Alert archive / Missouri / Tornado Warnings in 1997
Tornado Warning 14, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 13, 1997, 8:14 PM CDT for Scott County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1997, 8:14 PM CDT (01:14 UTC)
- Expired
- Jun 13, 1997, 8:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Scott County, MO
The radar
The Paducah radar (KPAH), 71 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1856 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 140115 RRA TORPAH MOC201-140145- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 814 PM CDT FRI JUN 13 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 845 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSOURI ...SCOTT COUNTY A TORNADO IS EXPECTED TO MOVE THROUGH OR NEAR DIEHLSTADT BY 815 PM CDT. AT 807 PM CDT...A STORM SPOTTER REPORTED A FUNNEL CLOUD SOUTH OF SALCEDO OR 15 MILES SOUTH OF CAPE GIRARDEAU MOVING EAST AT 30 MPH. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AtN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS. SHANKLIN &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 13, 1:25 PM CDT, 6 hours 49 minutes earlier.
Area forecast discussion, Jun 13, 1:25 PM CDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 120 PM CDT FRI JUN 13 1997 FORECAST ISSUE OF THE DAY... PRECIP CHANCES TONIGHT LATEST 1KM VIS/8KM IR SATELLITE SHOWING GRADUALLY WEAKENING REMNANTS OF MCS MOVING THROUGH EASTERN PART OF FA. COOLEST CLOUD TOPS MAINTAINING STATUS QUO AS SYSTEM MOVES INTO -6 LIFTED INDICES (SSL - ADAP). ON THE POSITIVE SIDE...MCS HAS WORKED TO STABALIZE ATMOSPHERE A BIT OVER SEMO/WKY/SIL...EVEN WITH SUNSHINE RETURNING. MODELS IN DECENT AGREEMENT IN SHARPENING H5 TROF AS S/W ENERGY MOVES ALONG MO/AR BORDER ACROSS FA TONIGHT. LAYER MEAN RH FIELDS AND FCST SOUNDINGS REVEAL 70%+ FROM H10-H7 THROUGH 12Z SAT. THIS...IN COMBO WITH H8-H5 VERT VEL BULLSEYE AND NOSE OF H8 JET POKING INTO SOUTHERN PART OF FA...WILL KEEP CHANCE/LIKELY POPS ACROSS AREA TONIGHT. AS WEAK COOL FRONT SAGS SOUTH ACROSS AREA OVERNIGHT...DRIER AIR WILL BEGIN TO FILTER INTO AREA...PUTTING A GRADUAL END TO PRECIP. THINKn EARLY MORNING POP A GOOD IDEA OVER SWIN/WKY/SIL...WITH DRIER CONDITIONS IN SEMO AS NEGATIVE VORT ADVECTION TAKES HOLD. FWC/FAN LOW TEMPS LOOK GOOD (VERIFIED BY 2M TEMPS FROM ETA) WITH UPPER 60S TONIGHT. KEYSOR
In the hours before
Local storm report, Jun 13, 6:28 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
627 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM GREENVILLE KY TORNADO
06/13/97 MUHLENBERG REPORTED BY EMERGENCY
SERVICES.
PRESLEYLocal storm report, Jun 13, 6:35 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
633 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0617 PM GREENVILLE KY TORNADO
06/13/97 MUHLENBERG ONE HOUSE DESTROYED SOUTH
OF GREENVILLE ON HWY 171.Local storm report, Jun 13, 6:37 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
633 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0617 PM GREENVILLE KY TORNADO.
06/13/97 MUHLENBERG ONE HOUSE DESTROYED SOUTH
OF GREENVILLE ON HWY 171.
REPORTED BY STATE POLICE.
PRESLEYLocal storm report, Jun 13, 8:02 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
802 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM MO 1.75 INCH HAIL
06/13/97 BOLLINGER GOLFBALL SIZE HAIL 5S
ZALMALocal storm report, Jun 13, 8:03 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
802 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM MO 1.75 INCH HAIL
06/13/97 BOLLINGER GOLFBALL SIZE HAIL 5S
ZALMALocal storm report, Jun 13, 8:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
814 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0806 PM MO 65 MPH TSTM GUST
06/13/97 SCOTT GUSTS 60 TO 70 MPH IN
SOUTH SALCEDO
YORKThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:01 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 29 min |
| Jun 13, 7:17 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 73 min |
| Jun 13, 7:22 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 68 min |
| Jun 13, 7:34 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 56 min |
| Jun 13, 7:37 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 53 min |
| Jun 13, 7:43 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 32 min |
| Jun 13, 7:51 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 39 min |
Nearby
Tornado Warnings in Missouri, 1997Every tornado warning in 1997Tornadoes in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.